maryamy

Nexplanon / Implanon Birth Control Implant

12 posts in this topic

Does anyone have experience with the birth control implant, and whether it causes acne flares?

I have had acne since puberty. Tried the usual treatments of tetracyclines, benzol peroxide, bcp, as well as any fancy treatment system I could get my hands on.

Eventually went on Accutane, which was a godsend. My skin has aged a lot since accutance, and I now have big pores and some scars. But it was worth it: the accutane brought my acne down 95% and was definitely worth it. Since then, I have been on twice daily finacea, which dampens the number of small whiteheads and blackheads I still get. Since I still get flares at irregular points, my doctor has put me on Trimethoprim 200mg/day for 2 months to see if we can tip the balance.

Because of frequent travelling and headaches, I decided to try the birth control implant. I read many user reviews, looked at clinical trial data, and talked to my doctor and gynecologist. My doctors agreed that there was a small chance that my acne might reoccur. I'm still in the "settling in" phase for the implant, and have been told it will take at least a few months for my body to get use to it.

2 weeks in, and no big breakouts yet.

I would really like for this to work, since not having to take a pill every day is awesome. Plus, unlike IUDs, this can't be knocked out of place and doesn't feel uncomfortable.

Does anyone have experience with acne recovery and the implant? Any success stories out there?

Share this post


Link to post
Share on other sites

good to know green gables. i am trying to figure out the birth control thing with going on accutane. i might just get the copper iud.

Share this post


Link to post
Share on other sites

good to know green gables. i am trying to figure out the birth control thing with going on accutane. i might just get the copper iud.

I use that myself, I would recommend it. Any implant takes some getting used to though (bad bleeding and cramps first 3 months), but now I don't even notice it's there


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

thanks for the info and the bad bleeding and cramping are the exact reason i have been so hesitant to get the iud. i am finally to the place where my periods are a lot lighter and i dont get cramps anymore so it will be hard to get used to that.

Share this post


Link to post
Share on other sites

Hi,

I have seen a lot about nexeplan implant making acne worse.

I have had cystic acne ( hormone related ) for years now-I had the implant about 2yrs ago and it had the opposite effect on me so don't totally disregard it,my acne got much better and although I did get the odd spot it wasn't really more than the average person.

I also hadn't had a period until about 2 months ago, and then my skin went crazy and has been since.

I'm wondering if it could be my implant is wearing out?

1 person likes this

Share this post


Link to post
Share on other sites

I just want to add to this, I had nothing but perfect skin up until I got the nexoplanon implant in my arm 6 months ago. Since then I've had extreme problems of back acne , and chest acne. Also, period for 6 months. Nexoplanon is bad news !!! Cannot wait to get it out !

Share this post


Link to post
Share on other sites

I used Implanon, now called Nexplanon for a year. It completely cleared up my skin. I had had hormonal cystic acne for about 6 years before then. The Implanon completely cleared me up. I never broke out. I could fall asleep in my makeup. It was amazing BUT I took it out because I spotted the entire time I was on it.

Share this post


Link to post
Share on other sites

Oh and I didnt any other bad symptoms/side effects no weight gain, no moodiness in fact it obliterated my life long depression and anxiety. Mentally and emotionally I was balanced and at my very best Id ever been in all my life. Now I am trying Nora- BE. I hope it helps my acne.

Share this post


Link to post
Share on other sites

Ok I literally had to make an account just to reply to this post. I know it's a few years old but my answer should still be relevant. First off, I've NEVER dealt with cystic acne before. Aside from the occasional breakout here and there, my skin's been pretty good all my life. I didn't even break out during aunt flo's monthly visit which is apparently pretty common. When i got my Nexoplan implat inserted i thought i'd found my holy grail BC. No period, no remembering to take a pill every day and no worries for up to 3 years? Hell Yeah! Oh boy was i wrong. Almost 3 months to the day from insertion i started breaking out all over my forehead and chin. Like i said i don't have much experience with cystic acne so i figured my normal plan of attack would do the trick. I'd generally use an acne face mask and treat my skin with an Oxy Cleaning Pad before bed and that would do the trick. I expected to have clear skin in a couple of days. NOPE! After about a week of consistent cleaning and face masks not only did my acne remain but it seemed to have worsened. I'd made it mad. The bumps on my forehead multiplied almost overnight (i literally couldn't count them there were so many of them) and the whiteheads on my chin became larger and flaky. For the first time in my life i understood the struggle and the stress brought on by cystic acne. I definitely took for granted the skin i'd been born with. After some research i came to the conclusion that my acne was caused by the implant. Apparently 13% of women experience acne as a side effect. It doesn't even sound like much but i guess i'm one of those unlucky 13% (or the statistic is painfully wrong). 

Being that this is an acne forum i wanted to explain that aspect more in depth than the other side effect i experience. MOOD SWINGS! OMG THOSE MOOD SWINGS ARE NO JOKE! I'd go from totally normal to raging maniac in a matter of seconds. Now don't get me wrong I can definitely have my bitchy side, but when it turned to almost physically assaulting my bf (which is sooo  not like me) that's when i realized something was up. These mood swings are not to be taken lightly. All in all, from the lack of sex drive to the cystic acne i think i would've stayed with the nexoplan a bit longer if it wasn't for the mood swings. That was the straw that broke the camel's back. My bf put up with a lot from me these last 4 months and i feel like we both need a break from this horrible implant. I have an appointment to have it removed and i cant wait! I want my clear skin, my less bitchy attitude and my insatiable sex drive back. I know he does too. 

I know my reply was pretty long and if you stuck around till the end i hope this helped. I'm not saying that you'll experience the same side effects. We're all different. But coming from someone who doesn't ever suffer from any of the side effects advertised in any of the medications I've ever taken (including several different types of BC) I'd say it's worth mentioning. 

Share this post


Link to post
Share on other sites

Marisol - have you had it removed? I have been struggling with bad acne also. I honestly thought it was my hormones trying to sort themselves out from being on the pill for so long.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now